MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped2 pipeline stent failed to open.The ped2-500-25 stent was in place by pushing the phenom27 to go upper, and the stent tip was deployed at the straight section of the middle cerebral artery.The tip was deployed about 8 mm in situ and did not open smoothly.Trying to push the stent to increase tension still didn't solve the problem.The stent was withdrawn as a whole to the end of the internal carotid artery to increase tension.The distal end of the stent was in a fish-mouth shape and the stent was retrieved.Pushed the middle catheter to go upper to provide stronger support, and then deploy again.The combination of push and pull still could not solve the problem.Then withdrawal of the system.Replaced with the ped2-475-30 stent and the surgery was successfully completed.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the left cavernous sinus segment.The max diameter was 9.44mm and the neck diameter was 7.85mm.The distal landing zone was 4.32mm and the proximal landing zone was 4.78mm.Vessel tortuosity was minimal.No patient symptoms or complications were reported.Ancillary devices: phenom 27 catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the distal section of the pipeline failed to open.The pipeline was not placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19689121
Report Number2029214-2024-01184
Device Sequence Number15234302
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)261112(10)B654437
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB654437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/10/2024
10/16/2025
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/30/2024
11/13/2025
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale